MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT HEL 2MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120208
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization for an endoleak type ii, a 160cm carnelian marvel microcatheter, tokai medical products was used.The hub of a 2mmx8cm galaxy g3 coil (glx120208, 30464440) with an enpower control cable (ecb00018200, 30578774) and a detachable control box 2 (dcb2) were connected.The pre-detachment electrical check was done, and the green system ready light illuminated.The detachment button of the complaint cable was pressed but the complaint coil was not able to be detached.The dcb2 was replaced with another box but the same issue continued.The complaint cable was replaced with another complaint cable, but the same issue continued.The detachment button of the dcb2 was pressed but the same issue continued.The complaint coil was replaced with a competitor¿s coil and the procedure was completed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information received indicated that the coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed from the patient.The second control cable was not rechallenged.No excessive force was applied to the device.There was no significant prolongation in the procedure due to the event.Section e1 - initial reporter phone: (b)(6).Visual analysis was performed on the photos provided.It can be determined that the embolic coil of the galaxy g3 xsft hel 2mm x 8cm has several stretched conditions, also it was observed that the coil has a tangled condition, and it could be noted still attached to the rh.The coating could be noted peeled off and it could be noted that the core wire is exposed.Some kinks could be noted on the dpu.The distal section of the introducer was observed damaged.Slight damage could be noted on the second distal marker band.The re-sheathing tool could be noted with a different of color that usually presents the device.A manufacturing record evaluation (mre) was performed for the finished device 30464440 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil- failure to detach¿ could not be evaluated based on the pictures.However, the multiple damages noted on the device may contribute to this failure.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for an endoleak type ii, a 160cm carnelian marvel microcatheter, tokai medical products was used.The hub of a 2mmx8cm galaxy g3 coil (glx120208, 30464440) with an enpower control cable (ecb00018200, 30578774) and a detachable control box 2 (dcb2) were connected.The pre-detachment electrical check was done, and the green system ready light illuminated.The detachment button of the complaint cable was pressed but the complaint coil was not able to be detached.The dcb2 was replaced with another box but the same issue continued.The complaint cable was replaced with another complaint cable, but the same issue continued.The detachment button of the dcb2 was pressed but the same issue continued.The complaint coil was replaced with a competitor¿s coil and the procedure was completed.Additional information received indicated that the coil was still attached to the coil delivery system when removed from the patient.The actual coil was not stretched or damaged when removed from the patient.The second control cable was not rechallenged.No excessive force was applied to the device.There was no significant prolongation in the procedure due to the event.Visual analysis was performed on the photos provided.It can be determined that the embolic coil of the galaxy g3 xsft hel 2mm x 8cm has several stretched conditions, also it was observed that the coil has a tangled condition, and it could be noted still attached to the rh.The coating could be noted peeled off and it could be noted that the core wire is exposed.Some kinks could be noted on the dpu.The distal section of the introducer was observed damaged.Slight damage could be noted on the second distal marker band.The re-sheathing tool could be noted with a different of color that usually presents the device.A manufacturing record evaluation (mre) was performed for the finished device 30464440 number, and no non-conformances related to the reported complaint condition were identified.A non-sterile unit galaxy g3 xsft hel 2mm x 8cm was received inside of a pouch.The device was visually inspected, and it was found that the dpu is kinked at 7 inches from the proximal end, also it was noted that the dpu has a peeling condition, no other damages or anomalies were observed during the visual inspection.A microscopic inspection was performed, and it was found that the embolic coil is stretched.The resistance of the device galaxy g3 xsft hel 2mm x 8cm was measured with multimeter.Initially, resistance value was near 0 o, then it begun to constantly flicker, which demonstrates an intermittence of electrical continuity along the device, this flickering condition is related with the peeling condition noted on the dpu during the visual analysis, due to this condition, the functional test could not be performed as intended.Cerenovus conducted a visual inspection and microscopic inspection.The functional test could not be performed due to the conditions in which the device was returned.During the visual analysis of the device, it was noted that the dpu is kinked with a peeling condition.The device then underwent microscopic inspection, and it was found that the embolic coil is stretched.The resistance of the device galaxy g3 xsft hel 2mm x 8cm was measured with multimeter.An electrical intermittence was noted since the resistance value was flickering on the fluke meter display.This resistance behavior is related with the peeling condition noted on the dpu during the visual analysis.As a result, the functional test could not be performed as intended, but based on these findings, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT HEL 2MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12259882
Report Number3008114965-2021-00367
Device Sequence Number16935028
Product Code KRD
UDI-Device Identifier10886704077763
UDI-Public10886704077763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberGLX120208
Device Catalogue NumberGLX120208
Device Lot Number30464440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/04/2021
09/01/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date08/24/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE